MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888123404P
Medical Device Problem Codes Break (1069); Material Puncture/Hole (1504)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was implanted in the patient under 1 year, during dialysis run, air was pulled into the catheter through a small hole in the arterial limb of the catheter which created bubbles in the dialysis circuit, causing the patient to have to come from trail to hospital for an immediate admission and replacement.The catheter was not repaired and there was a fluid/blood leak found at the shaft during flushing.There was no leak at the junction of the bifurcate and the catheter.Tego was utilized.Chlorhexidine with alcohol was the cleaning agent used on the device.There was no luer adapter issue.Clamps were moved to a new location after each treatment.Flushing was done prior to use and it was discovered that there was a leak issue.Tego <(>&<)> 3m tegaderm iv advanced were utilized with the device aside from circuit.The exit site was not treated with any medication.3m tegaderm iv advance was the wound dressing used to the patient.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no ointment utilized.The patient was not responsible for any type of catheter maintenance.Cleaning agent was never switched over the life of the catheter and it was never mixed.Sepsiderm was not used to clean the device.There was no change in protocol for cleaning agents used.After catheter replacement, the issue was resolved.Treatment was completed.There was no blood loss and blood transfusion was not required.The patient did not hospitalized.The event did not result to patient having symptoms, infections and complications.There were no other intervention/treatment required as a result of the event.
 
Event or Problem Description
According to the reporter, the catheter was implanted in the patient under 1 year, during dialysis run, air was pulled into the catheter through a small hole in the arterial limb of the catheter which created bubbles in the dialysis circuit, causing the patient to have to come from trail to hospital for an immediate catheter replacement.The catheter was not repaired and there was a fluid/blood leak found at the shaft during flushing.There was no leak at the junction of the bifurcate and the catheter.Tego was utilized.Chlorhexidine with alcohol was the cleaning agent used on the device.There was no luer adapter issue.Clamps were moved to a new location after each treatment.Flushing was done prior to use and it was discovered that there was a leak issue.Tego <(>&<)> 3m tegaderm iv advanced were utilized with the device aside from circuit.The exit site was not treated with any medication.3m tegaderm iv advance was the wound dressing used to the patient.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no ointment utilized.Patient was not responsible for any type of catheter maintenance.Cleaning agent was never switched over the life of the catheter and it was never mixed.Sepsiderm was not used to clean the device.There was no change in protocol for cleaning agents used.After catheter replacement, the issue was resolved.Treatment was completed.There was no blood loss and blood transfusion was not required.The p atient did not hospitalized.The event did not result to patient having symptoms, infections and complications.There was no other intervention/treatment required aside from catheter replacement which had to be completed urgently.
 
Additional Manufacturer Narrative
Additional information: b2 (removed hospitalization), b5, g3, h6: removed fdp (hospitalization or prolonged hospitalization) and imf (hospitalization).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was implanted in the patient under one year, during dialysis run, air was pulled into the catheter through a small hole in the arterial limb of the catheter which created bubbles in the dialysis circuit, causing the patient to have to come from trail to hospital for an immediate admission and replacement.The catheter was not repaired and there was a fluid/blood leak found at the shaft during flushing.There was no leak at the junction of the bifurcate and the catheter.Tego was utilized.Chlorhexidine with alcohol was the cleaning agent used on the device.There was no luer adapter issue.Clamps were moved to a new location after each treatment.Flushing was done prior to use and it was discovered that there was a leak issue.Tego <(>&<)> 3m tegaderm iv advanced were utilized with the device aside from circuit.The exit site was not treated with any medication.3m tegaderm iv advance was the wound dressing used to the patient.The wound dressing did not include any cleaning agents or antimicrobial properties.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There was no ointment utilized.The patient was not responsible for any type of catheter maintenance.Cleaning agent was never switched over the life of the catheter and it was never mixed.Sepsiderm was not used to clean the device.There was no change in protocol for cleaning agents used.After catheter replacement, the issue was resolved.Treatment was completed.There was no blood loss and blood transfusion was not required.The patient did not hospitalized.The event did not result to patient having symptoms, infections and complications.There was no other intervention/treatment required aside from catheter replacement which had to be completed urgently.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16074681
Report Number3009211636-2022-00460
Device Sequence Number12330970
Product Code MSD
UDI-Device Identifier10884521157774
UDI-Public10884521157774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Model Number8888123404P
Device Catalogue Number8888123404P
Device Lot Number2119300073
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer02/03/2023
02/22/2023
Initial Report FDA Received Date12/29/2022
Supplement Report FDA Received Date02/20/2023
03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown